Alert archive / Idaho / Winter Storm Warnings in 2021

Winter Storm Warning 7, NWS Boise, ID

February 24, 20217 counties in Idaho; Baker County, Oregon

NWS Boise, ID issued this winter storm warning at Feb 24, 2021, 12:30 PM MST for 7 counties in Idaho; Baker County, Oregon. It took effect at Feb 25, 2021, 2:08 PM MST. It was in force for 39 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2021, 12:30 PM MST (19:30 UTC)
In effect from
Feb 25, 2021, 2:08 PM MST
Expired
Feb 27, 2021, 5:00 AM MST
In force
39 hr
Issued by
NWS Boise, ID

Counties Adams County, ID, Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Valley County, ID, Washington County, ID, Baker County, OR

The radar

The Boise radar (KCBX), 81 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 4:00 PM MSTSNOW 2.5Mccall, IDACCUMULATION ON SNOW STAKE SINCE 9 AM MST.
Feb 26, 4:00 PM MSTSNOW 3.5Brundage Ski Area, IDACCUMULATION ON SNOW STAKE SINCE 9 AM MST
Feb 26, 4:00 PM MSTSNOW 5Bogus Basin Ski Area, IDACCUMULATION ON SNOW STAKE SINCE 6 AM MST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2021-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2021-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

103 
WWUS45 KBOI 241930
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
1230 PM MST Wed Feb 24 2021

IDZ011-250600-
/O.NEW.KBOI.WS.W.0007.210226T0000Z-210227T1200Z/
West Central Mountains-
1230 PM MST Wed Feb 24 2021

...WINTER STORM WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 AM MST
SATURDAY...

* WHAT...Heavy snow and blowing snow expected. Total snow
  accumulations of 9 to 15 inches, except 1 to 2 feet above 6000
  ft. Winds gusting as high as 35 mph.

* WHERE...West Central Mountains zone.

* WHEN...From 5 PM Thursday to 5 AM MST Saturday.

* IMPACTS...Travel could be very difficult to impossible.

* ADDITIONAL DETAILS...Blowing snow will make keeping the roads
  clear extremely difficult. Plan on treacherous travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ013-033-ORZ062-250600-
/O.NEW.KBOI.WS.W.0007.210226T1200Z-210227T1200Z/
Boise Mountains-Upper Weiser River-Baker County-
1230 PM MST Wed Feb 24 2021 /1130 AM PST Wed Feb 24 2021/

...WINTER STORM WARNING IN EFFECT FROM 5 AM MST /4 AM PST/ FRIDAY
TO 5 AM MST /4 AM PST/ SATURDAY...

* WHAT...Heavy snow and blowing snow expected. Total snow 
  accumulations of 2 to 6 inches, except 4 to 12 inches above 6000
  ft. Winds gusting as high as 40 mph.

* WHERE...In Oregon, Baker County zone. In Idaho, Boise 
  Mountains and Upper Weiser River zones.

* WHEN...From 5 AM MST /4 AM PST/ Friday to 5 AM MST /4 AM PST/ 
  Saturday.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Blowing snow will make keeping the roads
  clear extremely difficult. Plan on treacherous travel  
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ015-029-030-250600-
/O.NEW.KBOI.WW.Y.0012.210226T1800Z-210228T0000Z/
Southwest Highlands-Owyhee Mountains-Southern Twin Falls County-
1230 PM MST Wed Feb 24 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 5 PM
MST SATURDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  2 to 4 inches, except 6 to 12 inches above 6000 ft. Winds 
  gusting as high as 45 mph.

* WHERE...Southwest Highlands, Owyhee Mountains and Southern 
  Twin Falls County zones.

* WHEN...From 11 AM Friday to 5 PM MST Saturday.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Blowing snow will make keeping the roads
  clear extremely difficult. Plan on treacherous travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
6 follow-up statements
171 
WWUS45 KBOI 250537
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
1037 PM MST Wed Feb 24 2021

IDZ011-251345-
/O.CON.KBOI.WS.W.0007.210226T0000Z-210227T1200Z/
West Central Mountains-
1037 PM MST Wed Feb 24 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THURSDAY TO
5 AM MST SATURDAY...

* WHAT...Heavy snow and blowing snow expected. Total snow 
  accumulations of 9 to 15 inches, except 1 to 2 feet above 6000 
  ft. Winds gusting as high as 35 mph.

* WHERE...West Central Mountains zone.

* WHEN...From 5 PM Thursday to 5 AM MST Saturday.

* IMPACTS...Travel could be very difficult to impossible.

* ADDITIONAL DETAILS...Blowing snow will make keeping the roads 
  clear extremely difficult. Plan on treacherous travel 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ013-033-ORZ062-251345-
/O.CON.KBOI.WS.W.0007.210226T1200Z-210227T1200Z/
Boise Mountains-Upper Weiser River-Baker County-
1037 PM MST Wed Feb 24 2021 /937 PM PST Wed Feb 24 2021/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM MST /4 AM
PST/ FRIDAY TO 5 AM MST /4 AM PST/ SATURDAY...

* WHAT...Heavy snow and blowing snow expected. Total snow 
  accumulations of 2 to 6 inches, except 4 to 12 inches above 
  6000 ft. Winds gusting as high as 40 mph.

* WHERE...In Oregon, Baker County zone. In Idaho, Boise Mountains 
  and Upper Weiser River zones.

* WHEN...From 5 AM MST /4 AM PST/ Friday to 5 AM MST /4 AM PST/ 
  Saturday.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Blowing snow will make keeping the roads 
  clear extremely difficult. Plan on treacherous travel 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ015-029-030-251345-
/O.CON.KBOI.WW.Y.0012.210226T1800Z-210228T0000Z/
Southwest Highlands-Owyhee Mountains-Southern Twin Falls County-
1037 PM MST Wed Feb 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO
5 PM MST SATURDAY...

* WHAT...Snow and blowing snow expected. Total snow 
  accumulations 2 to 4 inches, except 6 to 12 inches above 6000 
  ft. Winds gusting as high as 45 mph.

* WHERE...Southwest Highlands, Owyhee Mountains and Southern 
  Twin Falls County zones.

* WHEN...From 11 AM Friday to 5 PM MST Saturday.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Blowing snow will make keeping the roads 
  clear extremely difficult. Plan on treacherous travel 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
278 
WWUS45 KBOI 251102
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
402 AM MST Thu Feb 25 2021

IDZ013-252200-
/O.EXT.KBOI.WS.W.0007.210226T0000Z-210227T1200Z/
Boise Mountains-
402 AM MST Thu Feb 25 2021

...WINTER STORM WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST SATURDAY...

* WHAT...Heavy snow and blowing snow expected. Total snow
  accumulations of 4 to 8 inches, except 8 to 16 inches over the
  mountains. Locally heavier amounts are expected, with up to 2
  feet on the peaks. Winds gusting as high as 40 mph.

* WHERE...Boise Mountains zone.

* WHEN...From 5 PM this afternoon to 5 AM MST Saturday.

* IMPACTS...Travel could be very difficult to impossible. Areas 
  of blowing snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Areas where the snow is drifting across the
  roads could make it difficult to keep the roads clear.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ011-252200-
/O.CON.KBOI.WS.W.0007.210226T0000Z-210227T1200Z/
West Central Mountains-
402 AM MST Thu Feb 25 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM MST SATURDAY...

* WHAT...Heavy snow and blowing snow expected. Total snow
  accumulations of 6 to 12 inches, except 1 to 2 feet over the 
  mountains. Winds gusting as high as 35 mph.

* WHERE...West Central Mountains zone.

* WHEN...From 5 PM this afternoon to 5 AM MST Saturday.

* IMPACTS...Travel could be very difficult to impossible. Areas 
  of blowing snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Areas where the snow is drifting across the
  roads could make it difficult to keep the roads clear.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ033-ORZ062-252200-
/O.CON.KBOI.WS.W.0007.210226T1200Z-210227T1200Z/
Upper Weiser River-Baker County-
402 AM MST Thu Feb 25 2021 /302 AM PST Thu Feb 25 2021/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM MST /4 AM
PST/ FRIDAY TO 5 AM MST /4 AM PST/ SATURDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of 2 to 4 inches, except 4 to 12 inches over the mountains. 
  Winds gusting as high as 40 mph.

* WHERE...In Oregon, Baker County zone. In Idaho, Upper Weiser 
  River zone.

* WHEN...From 5 AM MST /4 AM PST/ Friday to 5 AM MST /4 AM PST/ 
  Saturday.

* IMPACTS...Travel could be very difficult to impossible. Areas 
  of blowing snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Areas where the snow is drifting across the
  roads could make it difficult to keep the roads clear.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ028-252200-
/O.EXB.KBOI.WW.Y.0012.210226T0000Z-210227T1200Z/
Camas Prairie-
402 AM MST Thu Feb 25 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST SATURDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of 2 to 4 inches, except 4 to 8 inches over the mountains. 
  Winds gusting as high as 40 mph.

* WHERE...Camas Prairie zone.

* WHEN...From 5 PM this afternoon to 5 AM MST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Areas where the snow is drifting across the
  roads could make it difficult to keep the roads clear.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ015-029-030-252200-
/O.CON.KBOI.WW.Y.0012.210226T1800Z-210228T0000Z/
Southwest Highlands-Owyhee Mountains-Southern Twin Falls County-
402 AM MST Thu Feb 25 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO
5 PM MST SATURDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of 2 to 4 inches, except 4 to 8 inches over the mountains. 
  Winds gusting as high as 45 mph.

* WHERE...Southern Twin Falls County, Owyhee Mountains and 
  Southwest Highlands zones.

* WHEN...From 11 AM Friday to 5 PM MST Saturday.

* IMPACTS...Travel could be very difficult. Gusty winds could
  bring down tree branches. Areas of blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
188 
WWUS45 KBOI 252108
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
208 PM MST Thu Feb 25 2021

IDZ011-013-261330-
/O.EXT.KBOI.WS.W.0007.210225T2108Z-210227T1200Z/
West Central Mountains-Boise Mountains-
208 PM MST Thu Feb 25 2021

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM MST SATURDAY...

* WHAT...Heavy snow and blowing snow expected. Total snow
  accumulations of 6 to 12 inches in mountain valleys, except 1 
  to 2 feet over the mountains. Winds gusting as high as 40 mph 
  during the day Friday.

* WHERE...West Central Mountains and Boise Mountains zones.

* WHEN...Until 5 AM MST Saturday. The heavier snowfall rates and 
  strongest winds will be during the day Friday.

* IMPACTS...Travel could be very difficult to impossible. Areas 
  of blowing snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Areas where the snow is drifting across 
  the roads could make it difficult to keep the roads clear.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ033-ORZ062-261330-
/O.CON.KBOI.WS.W.0007.210226T1200Z-210227T1200Z/
Upper Weiser River-Baker County-
208 PM MST Thu Feb 25 2021 /108 PM PST Thu Feb 25 2021/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM MST /4 AM
PST/ FRIDAY TO 5 AM MST /4 AM PST/ SATURDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of 1 to 3 inches below 3500 feet to include the Baker Valley and
  Weiser Basin. Accumulations of 4 to 8 inches above 3500 feet
  with up to a foot of snow across the highest mountains. Winds
  gusting as high as 45 mph. 

* WHERE...In Oregon, Baker County zone. In Idaho, Upper Weiser 
  River zone.

* WHEN...From 5 AM MST /4 AM PST/ Friday to 5 AM MST /4 AM PST/ 
  Saturday.

* IMPACTS...Travel could be very difficult to impossible at higher
  elevations. Areas of blowing snow could significantly reduce 
  visibility.

* ADDITIONAL DETAILS...Areas where the snow is drifting across 
  the roads could make it difficult to keep the roads clear.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ028-261330-
/O.EXT.KBOI.WW.Y.0012.210225T2108Z-210227T1200Z/
Camas Prairie-
208 PM MST Thu Feb 25 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM MST
SATURDAY...

* WHAT...Snow and blowing snow expected. Total snow 
  accumulations of 2 to 4 inches, except 4 to 8 inches over the 
  mountains. Winds gusting as high as 45 mph.

* WHERE...Camas Prairie zone.

* WHEN...Until 5 AM MST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Areas where the snow is drifting across 
  the roads could make it difficult to keep the roads clear.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ015-029-030-261330-
/O.CON.KBOI.WW.Y.0012.210226T1800Z-210228T0000Z/
Southwest Highlands-Owyhee Mountains-Southern Twin Falls County-
208 PM MST Thu Feb 25 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO
5 PM MST SATURDAY...

* WHAT...Snow and blowing snow expected. Total snow 
  accumulations of 2 to 4 inches, except 4 to 8 inches over the 
  mountains. Winds gusting as high as 45 mph.

* WHERE...Southern Twin Falls County, Owyhee Mountains and 
  Southwest Highlands zones.

* WHEN...From 11 AM Friday to 5 PM MST Saturday.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility.

* ADDITIONAL DETAILS...Areas where the snow is drifting across 
  the roads could make it difficult to keep the roads clear.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
119 
WWUS45 KBOI 261133
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
433 AM MST Fri Feb 26 2021

IDZ033-ORZ062-262200-
/O.CON.KBOI.WS.W.0007.210226T1200Z-210227T1200Z/
Upper Weiser River-Baker County-
433 AM MST Fri Feb 26 2021 /333 AM PST Fri Feb 26 2021/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM
PST/ SATURDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of 1 to 3 inches below 3500 feet, which includes the Baker 
  Valley and Weiser Basin. Total accumulations of 3 to 6 inches 
  above 3500 feet, except 6 to 12 inches over the mountains. Winds
  gusting as high as 35 mph.

* WHERE...In Oregon, Baker County zone. In Idaho, Upper Weiser 
  River zone.

* WHEN...Until 5 AM MST /4 AM PST/ Saturday.

* IMPACTS...Travel could be very difficult to impossible. Areas of
  blowing snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Areas where the snow is drifting across 
  the roads could make it difficult to keep the roads clear.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ011-013-262200-
/O.CON.KBOI.WS.W.0007.000000T0000Z-210227T1200Z/
West Central Mountains-Boise Mountains-
433 AM MST Fri Feb 26 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
SATURDAY...

* WHAT...Heavy snow and blowing snow. Additional snow 
  accumulations of 4 to 8 inches, except 8 to 16 inches over the 
  mountains. Winds gusting as high as 35 mph.

* WHERE...West Central Mountains and Boise Mountains zones.

* WHEN...Until 5 AM MST Saturday. The heavier snowfall rates and
  strongest winds will occur today.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Areas where the snow is drifting across 
  the roads could make it difficult to keep the roads clear.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ028-262200-
/O.CON.KBOI.WW.Y.0012.000000T0000Z-210227T1200Z/
Camas Prairie-
433 AM MST Fri Feb 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SATURDAY...

* WHAT...Snow and blowing snow. Additional snow accumulations of 
  2 to 4 inches, except 4 to 8 inches over the mountains. Winds 
  gusting as high as 40 mph.

* WHERE...Camas Prairie zone.

* WHEN...Until 5 AM MST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Areas where the snow is drifting across 
  the roads could make it difficult to keep the roads clear.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ015-029-030-262200-
/O.CON.KBOI.WW.Y.0012.210226T1800Z-210228T0000Z/
Southwest Highlands-Owyhee Mountains-Southern Twin Falls County-
433 AM MST Fri Feb 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 5 PM MST SATURDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of 2 to 6 inches, except 6 to 12 inches over the mountains. 
  Winds gusting as high as 45 mph.

* WHERE...Southern Twin Falls County, Owyhee Mountains and 
  Southwest Highlands zones.

* WHEN...From 11 AM this morning to 5 PM MST Saturday.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility. 

* ADDITIONAL DETAILS...Areas where the snow is drifting across 
  the roads could make it difficult to keep the roads clear.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
915 
WWUS45 KBOI 262122
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
222 PM MST Fri Feb 26 2021

IDZ011-013-033-ORZ062-270600-
/O.CON.KBOI.WS.W.0007.000000T0000Z-210227T1200Z/
West Central Mountains-Boise Mountains-Upper Weiser River-
Baker County-
222 PM MST Fri Feb 26 2021 /122 PM PST Fri Feb 26 2021/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM
PST/ SATURDAY...

* WHAT...Heavy snow. Additional snow accumulations of up to 3 to 5 
  inches, except up to 8 inches over the mountains. Winds gusting 
  as high as 35 mph.

* WHERE...In Oregon, Baker County zone. In Idaho, the Upper Weiser
  River, West Central Mountains, and Boise Mountains zones.

* WHEN...Until 5 AM MST /4 AM PST/ Saturday.

* IMPACTS...Plan on slippery road conditions, with areas of
  blowing snow reducing visibility, and areas of snow drifting
  across roads making travel difficult through the night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ015-029-030-270600-
/O.CON.KBOI.WW.Y.0012.000000T0000Z-210228T0000Z/
Southwest Highlands-Owyhee Mountains-Southern Twin Falls County-
222 PM MST Fri Feb 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
SATURDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches,
  except 5 to 9 inches over the mountains. Winds gusting as high 
  as 45 mph.

* WHERE...Southern Twin Falls County, Owyhee Mountains and 
  Southwest Highlands zones.

* WHEN...Until 5 PM MST Saturday.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility, and snow drifting across
  roads could make it difficult to keep the roads clear.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ028-270600-
/O.CON.KBOI.WW.Y.0012.000000T0000Z-210227T1200Z/
Camas Prairie-
222 PM MST Fri Feb 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SATURDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 2 inches. 
  Winds gusting as high as 40 mph.

* WHERE...Camas Prairie zone.

* WHEN...Until 5 AM MST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow could significantly reduce visibility. Snow drifting across
  roads could make it difficult to keep the roads clear.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
068 
WWUS45 KBOI 270527
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
1027 PM MST Fri Feb 26 2021

IDZ011-013-033-ORZ062-271200-
/O.CON.KBOI.WS.W.0007.000000T0000Z-210227T1200Z/
West Central Mountains-Boise Mountains-Upper Weiser River-
Baker County-
1027 PM MST Fri Feb 26 2021 /927 PM PST Fri Feb 26 2021/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM
PST/ SATURDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches. 
  Areas of blowing and drifting snow.

* WHERE...Portions of northeast Oregon and west central Idaho.

* WHEN...Until 5 AM MST /4 AM PST/ Saturday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ015-029-030-271400-
/O.CON.KBOI.WW.Y.0012.000000T0000Z-210228T0000Z/
Southwest Highlands-Owyhee Mountains-Southern Twin Falls County-
1027 PM MST Fri Feb 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
SATURDAY...

* WHAT...Snow. Additional snow accumulations of up to 4 inches,
  except up to 7 inches over the mountains. Areas of blowing and
  drifting snow.

* WHERE...Southern Twin Falls County, Owyhee Mountains and 
  Southwest Highlands zones.

* WHEN...Until 5 PM MST Saturday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ028-271200-
/O.CON.KBOI.WW.Y.0012.000000T0000Z-210227T1200Z/
Camas Prairie-
1027 PM MST Fri Feb 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SATURDAY...

* WHAT...Snow. Additional snow accumulations around one inch.
  Blowing and drifting snow,

* WHERE...Camas Prairie zone.

* WHEN...Until 5 AM MST Saturday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 9:10 AM MST, 3 hours 20 minutes earlier.

Area forecast discussion, Feb 24, 9:10 AM MST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Boise ID
910 AM MST Wed Feb 24 2021

.DISCUSSION...Light snow showers continue to work their way
southeast through the area, and these are expected to diminish
by this afternoon except over the Boise Mountains. Instability
increases in that area today, and a few vigorous showers, perhaps
with graupel, are expected there. Otherwise, today will be cool
and breezy, with gusts 20-30 mph from near Mountain Home south and
east into the Southwest Highlands. A significant storm is headed
our way, arriving Thursday afternoon/evening in the north and
spreading south and east Thursday night into the weekend. Winds
will also increase, especially Friday afternoon and early evening.
Blowing/drifting snow will likely be a challenge for keeping roads
clear with this storm, particularly in the mountain zones. Not
much in the way of accumulation is expected in the lower
elevations (an inch or less), but there will be some snow for just
about everyone in our area. We expect to issue both WSW and NPW
headlines later today. No changes at this time, though.

&&

.AVIATION...Mainly VFR. Light snow showers moving through central
Idaho this morning with little to no accumulations expected. Dry
conditions by afternoon hours. Surface winds, northwesterly 10 to
15kt with afternoon gusts of 20 to 25kt. Winds aloft at 10k feet
MSL, northerly 10 to 15kt.

&&

.PREV DISCUSSION...
SHORT TERM...Today through Friday night...Scattered snow showers
associated with an upper trough this morning will end during the
afternoon as the trough moves to our southeast. Most of the
activity will be in southwest Idaho. Little or no accumulation is
expected. Breezy northwest winds will develop this afternoon but
will diminish this evening. An upper ridge will bring dry
conditions tonight through Thursday morning. Snow will return to
the northern areas starting Thursday afternoon. Periods of snow
will continue in this area through Saturday night as northwest
flow aloft brings a series of short wave troughs through the
region. Snowfall totals will be heaviest in the Boise/West Central
Mountains and the mountains in Baker County where two-day totals
will likely exceed a foot above 5000-6000 feet. In addition to the
snow, winds will increase Thursday night and continue through
Friday which could lead to areas of blowing/drifting snow. For the
remainder of southeast Oregon and southwest Idaho, the best
chance for snow will be late Friday through Friday night with the
passage of a cold front. Light snow accumulations are possible. It
may also become very windy ahead of the front on Friday,
including most of southeast Oregon and the Treasure/Western Magic
Valleys in southwest Idaho. Temperatures will remain 5 to 10
degrees below normal, with a slight warmup ahead of the front on
Friday.

LONG TERM...Saturday through Wednesday...Snow showers, mainly
over the mountains, will end Saturday night as an upper level
trough exits to the south. A high pressure ridge building over the
area on Sunday will provide a brief break from precipitation.
Beyond Sunday, uncertainty increases as model solutions diverge.
Some of the models are showing an upper-level trough crossing our
area on Monday, so the chance of snow showers cannot be ruled out.
There is better agreement that Tuesday and Wednesday will be dry
under a weak high pressure ridge. Temperatures will be 5-10
degrees below normal through Tuesday, then possibly a few degrees
warmer on Wednesday.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...SP
AVIATION.....JC
PREV SHORT TERM...BW
PREV LONG TERM....JT

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 12:30 PM MSTWinter Weather AdvisoryBOICamas, Elmore, Owyhee, Twin Falls3 days

Nearby

Winter Storm Warnings in Idaho, 2021Winter Storm Warnings in Oregon, 2021Every winter storm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.